Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Feb 27, 2011, 9:34 PM EST for 4 counties in Pennsylvania; Ohio County, West Virginia. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 27, 2011, 9:34 PM EST (02:34 UTC)
- Expired
- Feb 27, 2011, 10:15 PM EST
- In force
- 41 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Greene County, PA, Washington County, PA, Westmoreland County, PA, Ohio County, WV
The radar
The Pittsburgh radar (KPBZ), 38 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 9:43 PM EST | HAIL 0.75 | East Finley, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.6 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WUUS51 KPBZ 280234 SVRPBZ PAC003-059-125-129-WVC069-280315- /O.NEW.KPBZ.SV.W.0001.110228T0234Z-110228T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 934 PM EST SUN FEB 27 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... SOUTHEASTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... WEST CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA... NORTH CENTRAL GREENE COUNTY IN SOUTHWEST PENNSYLVANIA... EXTREME SOUTHEASTERN OHIO COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 1015 PM EST * AT 933 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF CLAYSVILLE...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLAYSVILLE... WASHINGTON... BENTLEYVILLE... MCMURRAY... CHARLEROI... MONESSEN... MONONGAHELA... DONORA... BALDWIN... JEFFERSON BORO... ELIZABETH BORO... WEST NEWTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4048 7972 4026 7956 3991 8041 4006 8054 TIME...MOT...LOC 0234Z 238DEG 43KT 4003 8037 $$
2 follow-up statements
015 WWUS51 KPBZ 280253 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 953 PM EST SUN FEB 27 2011 PAC059-WVC069-280303- /O.CAN.KPBZ.SV.W.0001.000000T0000Z-110228T0315Z/ GREENE PA-OHIO WV- 953 PM EST SUN FEB 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR OHIO AND GREENE COUNTIES IS CANCELLED... LAT...LON 4002 8020 4016 8031 4048 7972 4026 7956 TIME...MOT...LOC 0253Z 238DEG 43KT 4015 8012 $$ PAC003-125-129-280315- /O.CON.KPBZ.SV.W.0001.000000T0000Z-110228T0315Z/ WASHINGTON PA-ALLEGHENY PA-WESTMORELAND PA- 953 PM EST SUN FEB 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EST FOR WESTMORELAND...ALLEGHENY AND WASHINGTON COUNTIES... AT 946 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LONG PINE...MOVING NORTHEAST AT 50 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASHINGTON... BENTLEYVILLE... MCMURRAY... CHARLEROI... MONESSEN... MONONGAHELA... DONORA... BALDWIN... JEFFERSON BORO... ELIZABETH BORO... WEST NEWTON... WEST MIFFLIN... LAT...LON 4002 8020 4016 8031 4048 7972 4026 7956 TIME...MOT...LOC 0253Z 238DEG 43KT 4015 8012 $$
768 WWUS51 KPBZ 280312 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1012 PM EST SUN FEB 27 2011 PAC003-125-129-280321- /O.EXP.KPBZ.SV.W.0001.000000T0000Z-110228T0315Z/ WASHINGTON PA-ALLEGHENY PA-WESTMORELAND PA- 1012 PM EST SUN FEB 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND...ALLEGHENY AND WASHINGTON COUNTIES EXPIRES AT 1015 PM EST... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. DIME SIZE HAIL WAS REPORTED WITH THE STORM IN WASHINGTON COUNTY. LAT...LON 4002 8020 4016 8031 4048 7972 4026 7956 TIME...MOT...LOC 0311Z 238DEG 43KT 4026 7988 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 8:49 PM EST, 45 minutes earlier.
Area forecast discussion, Feb 27, 8:49 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
849 PM EST SUN FEB 27 2011
.SYNOPSIS...
STRONG LOW PRESSURE WILL CROSS THE UPPER OHIO VALLEY LATE
TONIGHT AND MONDAY...BRINGING WIDESPREAD SHOWERS AND A CHANCE
OF THUNDERSTORMS. MAINLY DRY AND SEASONABLE TEMPERATURES WILL
PREVAIL TUESDAY INTO THURSDAY UNDER WEAK HIGH PRESSURE.
&&
.NEAR TERM /THROUGH MONDAY/...
WITH THE EVENING UPDATE...HAVE ONLY MADE MINOR CHANGES TO THE
GOING FORECAST. HAVE ADDED SPECIFIC MENTION OF HEAVY RAIN FROM
MIDNIGHT TO NOON DURING THE EXPECTED TIME FOR GREATEST RAINFALL.
IN ADDITION...18Z MODELS TRENDED TOWARDS COLDER TEMPERATURES
MONDAY AFTERNOON...POSSIBLY ALLOWING FOR A CHANGEOVER TO SNOW ON
THE BACK SIDE OF THE LOW. DROPPED TEMPERATURES A COUPLE OF DEGREES
MONDAY AFTERNOON...WHICH WOULD ALLOW FOR SOME LIGHT (LESS THAN ONE
INCH) ACCUMULATION ACROSS NORTHWESTERN COUNTIES. WILL ALLOW
MIDNIGHT SHIFT TO EVALUATE 00Z MODELS AND DETERMINE TEMPERATURE
TREND. PREVIOUS DISCUSSION FOLLOWS.
A WARM FRONTAL BOUNDARY CURRENTLY STRETCHED ACROSS THE LOWER
OHIO VALLEY WILL PUSH NORTHWARD ACROSS THE REGION TONIGHT.
INITIAL SHOWERS AHEAD OF THE BOUNDARY WILL LIKELY ENTER EASTERN
OHIO THIS EVENING...PUSHING NORTH OVERNIGHT ACROSS WESTERN PA.
WITH ELEVATED INSTABILITY ALONG THE WARM FRONT...WILL KEEP
MENTION OF ISOLATED TSTMS THROUGH TNGT. WITH CLOUDS AND WARM
ADVECTION...LOW TEMPERATURES TNGT WILL OCCUR IN THE EVENING...WITH
TEMPERATURES RISING INTO THE UPPER 40S TO MID 50S OVERNIGHT.
THE SYSTEMS COLD FRONT WILL PUSH EAST ON MONDAY...CROSSING
EASTERN OHIO IN THE MORNING TO EARLY AFTN...AND ACROSS WESTERN
PA/NORTHERN WV IN THE AFTN...AND EXITING WESTERN MD BY EARLY
EVENING. GIVEN DEEP MOISTURE...EVEN WITH THE RATHER QUICK MOVEMENT
OF THE FRONT...SIGNIFICANT RAINFALL WILL OCCUR...WITH AMOUNTS
GENERALLY IN THE 1 TO 2 INCH RANGE. THUS...WILL RETAIN THE FLOOD
WATCH INTO MONDAY EVENING. WITH A STRONG LOW LEVEL JET...ALONG
WITH SUFFICIENT INSTABILITY...ESPECIALLY FROM SOUTH AND EAST OF
PIT...THINK A FEW TSTMS COULD BECOME STRONG/LOCALLY SEVERE IN THE
AFTN WITH STRONG WINDS THE PRIMARY THREAT. HAVE INCLUDED SEVERE
WORDING SOUTH OF PIT...WITH GUSTY WINDS FURTHER NORTH. SYNOPTIC
SURFACE WINDS WILL ALSO INCREASE MONDAY IN A TIGHTENING PRESSURE
GRADIENT. WILL KEEP WINDS UNDER ADVISORY LEVELS GIVEN THE
STRONGEST WINDS ALOFT WILL OCCUR PRIOR TO OPTIMAL MIXING...WITH
GUSTS TO 30-40 MPH POSSIBLE IN THE AFTN.
WITH THE TIMING OF THE COLD FRONT...HIGH TEMPERATURES WILL LIKELY
OCCUR IN THE MORNING/EARLY AFTN FOR OHIO...THE NORTHERN WEST
VIRGINIA PANHANDLE...AND FAR WESTERN PA.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE COLD FRONT WILL MOVE TO THE MID ATLANTIC COAST MONDAY NIGHT.
PRECIP WILL CHANGE TO SNOW FOR ALL AREAS MONDAY EVENING...BUT
COVERAGE OF PRECIPITATION WILL RAPIDLY DECREASE...THUS EXPECT
ACCUMULATIONS TO BE MINOR. DRY AND SEASONABLE CONDITIONS WILL
PREVAIL FOR TUESDAY UNDER ZONAL FLOW. A WEAK SYSTEM CROSSING THE
GREAT LAKES MAY CLIP NORTHWEST PA WEDNESDAY. WILL KEEP CONDITIONS
DRY FOR NOW...BRINGING IN SOME ADDITIONAL CLOUD COVER NORTH OF
PITTSBURGH WITH CONTINUED SEASONABLE TEMPERATURES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES
INTO NEW ENGLAND BY FRIDAY. DRY CONDITIONS AND NEAR NORMAL
TEMPERATURES ARE FORECAST WEDNESDAY NIGHT THROUGH FRIDAY MORNING.
THE NEXT LOW PRESSURE SYSTEM IS PROGGED TO MOVE SLOWLY ACROSS THE
OHIO VALLEY REGION OVER THE WEEKEND...BRINGING SCATTERED RAIN AND
SNOW SHOWERS. WEEKEND TEMPERATURES ARE EXPECTED TO WARM TO BETWEEN 5
AND 10 DEGREES ABOVE NORMAL.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
SURFACE LOW OVER THE SOUTHERN PLAINS IS PROGGED TO TRACK ALONG THE
OHIO VALLEY TONIGHT INTO NEW ENGLAND BY MONDAY AFTERNOON.
EXPECT VFR CEILINGS THIS EVENING TO QUICKLY LOWER TO MVFR FROM
SOUTHWEST TO NORTHEAST AFTER 02Z AS AREA OF SHOWERS AND SOME
EMBEDDED THUNDERSTORMS MOVES EAST. HAVE MOVED UP TIMING FOR CB IN
TERMINALS AS AREA OF CONVECTION MOVING ALONG OHIO RIVER EXPECTED TO
ENTER PASS WV PANHANDLE AROUND MIDNIGHT. FURTHER DETERIORATION TO
IFR IS EXPECTED LATE TONIGHT INTO MONDAY MORNING AS HEAVIER
PRECIPITATION MOVES IN WITH CONTINUED THREAT OF ELEVATED THUNDER.
CONTINUED MENTION OF LLWS GENERALLY BETWEEN 06Z AND 14Z MONDAY AS
STRONG LOW LEVEL JET MOVES ACROSS REGION...WITH SPEEDS INCREASING TO
OVER 50KT AT 2000 FEEL AGL.
COLD FRONT WILL PUSH ACROSS THE TERMINALS LATE MONDAY MORNING/
EARLY AFTERNOON. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP AHEAD
OF AND ALONG FRONTAL BOUNDARY WITH POTENTIAL FOR SURFACE GUSTS OVER
40KT. OUTSIDE OF CONVECTION...EXPECT WINDS TO GUST AROUND 30KT AT
TIMES...ESPECIALLY BEHIND THE COLD FRONT MONDAY AFTERNOON. ENOUGH
MOISTURE IN THE COLD AIR ON 18Z RUNS TO ADD MVFR SNOW SHOWERS FOR
PITTSBURGH AND SITES WEST AND NORTH MONDAY AFTERNOON.
SURFACE RIDGE WILL BUILD IN TUESDAY BRINGING DRIER AIR AND VFR
CONDITIONS. A WEAK SYSTEM WILL CROSS THE GREAT LAKES WEDNESDAY
WITH THE POTENTIAL FOR MVFR RESTRICTIONS ACROSS NORTHERN TERMINALS.
HIGH PRESSURE RIDGE WILL REBUILD OVER THE GREAT LAKES ON THURSDAY.
PRECIPITATION AND THE POTENTIAL FOR RESTRICTIONS WILL RETURN BY LATE
FRIDAY AS NEXT SYSTEM APPROACHES FROM THE MS VALLEY.
&&
.HYDROLOGY...
RIVER FLOOD WATCH IS IN EFFECT FOR WILLS CREEK AT CAMBRIDGE FOR
TUESDAY. A FLOOD ADVISORY IS IN EFFECT FOR THE OHIO RIVER AT THE
POINT IN PITTSBURGH FROM MONDAY NIGHT THROUGH WEDNESDAY MORNING.
48 HOUR RAINFALL ACROSS THE REGION WILL GENERALLY RANGE FROM 0.75
TO 1.80 INCHES MOST OF THE REGION. THIS WIDESPREAD RAINFALL ON
TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE END OF LAST
WEEK WILL INCREASE THE THREAT OF FLOODING ON WILLS CREEK AT
CAMBRIDGE ON TUESDAY. WILLS CREEK IS EXPECTED TO RISE TO 15.3 FEET
TUESDAY MORNING. THIS IS 0.3 FEET ABOVE THE FLOOD STAGE OF 15.0
FEET.
AT THIS TIME...THE ANTICIPATED RAINFALL AND THE RESULTING RUNOFF
WILL CAUSE RISING RIVER FORECAST STAGES ON THE MONONGAHELA...LOWER
ALLEGHENY AND UPPER OHIO RIVERS. AT THIS TIME...FORECAST ESTIMATES
DO NOT WARRANT A RIVER FLOOD WATCH FOR THESE RIVERS.
HOWEVER...RISES ON THE MONONGAHELA RIVER ARE EXPECTED TO CAUSE THE
MONONGAHELA RIVER TO RISE TO 23.4 TUESDAY EVENING. THIS WOULD AFFECT
BOTH THE MONONGAHELA RIVER PARKING WHARF AND THE TENTH STREET
BYPASS. THIS IS SUFFICIENT TO OVER 5 FEET OF WATER ON THE
MONONGAHELA PARKING WHARF AND NEARLY 1.5 FEET OF WATER ON THE
TENTH STREET BYPASS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FROM 1 AM EST MONDAY THROUGH MONDAY EVENING FOR
MDZ001.
OH...FLOOD WATCH FROM 1 AM EST MONDAY THROUGH MONDAY EVENING FOR
OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH FROM 1 AM EST MONDAY THROUGH MONDAY EVENING FOR
PAZ007>009-013>016-020>023-029-031-073>076.
WV...FLOOD WATCH FROM 1 AM EST MONDAY THROUGH MONDAY EVENING FOR
WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Feb 27, 1:08 PM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 108 PM EST SUN FEB 27 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029-031- 073>076-WVZ001>004-012-021>023-041-281815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND- WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 108 PM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM 1 AM EST MONDAY THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-015-016-281815- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 108 PM EST SUN FEB 27 2011 ...FLOOD WATCH IN EFFECT FROM 1 AM EST MONDAY THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Feb 27, 8:34 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
834 PM EST SUN FEB 27 2011
OHZ059-068-069-PAZ029-031-WVZ004-012-280230-
BELMONT OH-GREENE PA-MARSHALL WV-MONROE OH-NOBLE OH-WASHINGTON
PA-WETZEL WV-
834 PM EST SUN FEB 27 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MONROE...NOBLE...BELMONT...WASHINGTON...GREENE...WETZEL AND
MARSHALL...
AT 825 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 5 MILES WEST OF GRAYSVILLE...OR
ABOUT 4 MILES NORTHEAST OF HARRIETTSVILLE...MOVING EAST AT 45 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. SMALL HAIL IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3965 8128 3970 8127 3970 8130 3974 8132
3985 8092 3984 8082 3986 8079 3988 8080
3996 8051 3995 8049 3997 8048 4002 8028
4001 8024 3977 8015 3957 8125Special weather statement, Feb 27, 9:04 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
904 PM EST SUN FEB 27 2011
OHZ039>041-048>050-058-059-069-PAZ013-020-021-029-031-075-WVZ001>004-
280300-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA
OH-COSHOCTON OH-FAYETTE PA-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-LAWRENCE PA-MARSHALL WV-MONROE OH-OHIO WV-TUSCARAWAS
OH-WASHINGTON PA-
904 PM EST SUN FEB 27 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL TO MOVE THROUGH THE
FOLLOWING COUNTIES...
MONROE...COLUMBIANA...BELMONT...GUERNSEY...HARRISON...COSHOCTON...
JEFFERSON...TUSCARAWAS...CARROLL...FAYETTE...WASHINGTON...
ALLEGHENY...BEAVER...GREENE...LAWRENCE...MARSHALL...OHIO...BROOKE AND
HANCOCK...
AT 859 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3
MILES SOUTH OF STONE CREEK TO 7 MILES SOUTHWEST OF ALLEDONIA...
MOVING EAST AT 55 MPH.
THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. HAIL UP TO ONE HALF INCH IS
POSSIBLE.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4045 8167 4059 8166 4066 8142 4065 8124
4071 8124 4073 8109 4076 8109 4093 8048
4025 7980 4022 7980 4020 7986 4016 7986
4016 7990 4013 7989 4010 7967 3980 8107
4044 8171The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 8:34 PM EST | Special Weather Statement | PBZ | Greene | 56 min |
| Feb 27, 9:04 PM EST | Special Weather Statement | PBZ | Beaver, Washington | 56 min |
| Feb 27, 10:03 PM EST | Special Weather Statement | PBZ | Allegheny, Beaver, Butler, Lawrence, Westmoreland | 57 min |
| Feb 28, 2:00 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 60 min |
| Feb 28, 3:18 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 57 min |
| Feb 28, 4:16 AM EST | Areal Flood Warning | PBZ | Forest, Mercer, Venango | 20 hr |
| Feb 28, 4:33 AM EST | Special Weather Statement | PBZ | Beaver, Butler, Lawrence, Washington | 27 min |
| Feb 28, 5:17 AM EST | Areal Flood Warning | PBZ | Beaver, Butler, Lawrence | 20 hr |
| Feb 28, 5:23 AM EST | Special Weather Statement | PBZ | Lawrence, Mercer | 22 min |
| Feb 28, 5:44 AM EST | Special Weather Statement | PBZ | Armstrong, Beaver, Butler, Lawrence, Mercer | 61 min |
| Feb 28, 6:01 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Beaver, Butler, Westmoreland | 29 min |
| Feb 28, 6:32 AM EST | Special Weather Statement | PBZ | Allegheny, Armstrong, Clarion, Indiana, Jefferson, Westmoreland | 28 min |
| Feb 28, 6:39 AM EST | Areal Flood Warning | PBZ | Clarion, Jefferson | 15 hr |
| Feb 28, 6:45 AM EST | Special Weather Statement | PBZ | Greene, Washington | 60 min |
| Feb 28, 6:46 AM EST | Areal Flood Warning | PBZ | Allegheny, Westmoreland | 11 hr |
| Feb 28, 7:24 AM EST | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 51 min |
| Feb 28, 8:04 AM EST | Flash Flood Warning | PBZ | Allegheny | 4 hr |
| Feb 28, 8:14 AM EST | Areal Flood Warning | PBZ | Armstrong, Indiana, Westmoreland | 10 hr |
| Feb 28, 10:19 AM EST | Areal Flood Warning | PBZ | Fayette | 6 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Allegheny | 30 hr |
| Feb 28, 8:16 AM EST | Special Weather Statement | PBZ | Marion, Monongalia, Preston, Tucker | 59 min |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Ohio | 23 hr |
| Feb 28, 10:52 AM EST | River Flood Watch | PBZ | Marshall | 23 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.